MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER PPT PLASMA PREPARATION TUBE K2E 15.8 MG; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER PPT PLASMA PREPARATION TUBE K2E 15.8 MG; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 362799
Medical Device Problem Code Coagulation in Device or Device Ingredient (1096)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.There were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 0072402, medical device expiration date: 2021-03-31, device manufacture date: 2020-03-12.Medical device lot #: 0100181, medical device expiration date: 2021-04-30, device manufacture date: 2020-04-09.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported the bd vacutainer® ppt¿ plasma preparation tube k2e 15.8 mg experienced clotting/micro clots/fibrin clots.This event occurred 2 times.The following information was provided by the initial reporter: translated to english.The customer stated: there was "observation of fibrin and clot particles after melting the frozen tubes.These tubes collected depend on instruction for use these tubes, we checked the process of workflow and check the qc of the centrifuge they use and everything was accepted.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6.Investigation: bd had not received samples, but 1 video was provided for investigation.The video was reviewed.The video shows a substance in the serum which is common if sample was frozen.Additionally, retention samples of the incident lot were selected from bd inventory for evaluation and upon completion, no issues relating to fibrin were observed.No difficulties were encountered during blood collection and all tubes appeared to exhibit proper fill.Bd was unable to duplicate or confirm the customer¿s indicated failure (fibrin/fibrin clots.) because the defect was not evident in the testing of the retention lot samples.Evaluation of both retain and control samples tested were acceptable.All samples demonstrated clinically acceptable performance for all visual observations evaluated.Retention samples were also tested for anticoagulant content and all tubes met specifications.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.Bd was unable to confirm this complaint for fibrin.Bd was not able to identify a root cause for the indicated failure mode.See h.10.

Brand Name
BD VACUTAINER PPT PLASMA PREPARATION TUBE K2E 15.8 MG
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
MDR Report Key11186835
Report Number1917413-2021-00030
Device Sequence Number16782112
Product Code JKA
UDI-Device Identifier50382903627993
UDI-Public50382903627993
Combination Product (Y/N)N
Initial Reporter CountryIR
PMA/510(K) Number
K972075
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number362799
Device Catalogue Number362799
Device Lot NumberSEE H.10
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/28/2020
Supplement Date Received by Manufacturer04/13/2021
Initial Report FDA Received Date01/18/2021
Supplement Report FDA Received Date04/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1